Hail, Dixon
- When
- July 3, 7:15 PM CST
- Where
- Dixon County, 5 mi NE of Dixon
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.471, -96.931
Relatively flat hail fell with the largest stones the diameter of golf balls.
Thunderstorms produced large hail in extreme northeast Nebraska during the early evening of July 3rd. Two reports of large hail were received.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FSD wrote it up.
Thunderstorms produced large hail in extreme northeast Nebraska during the early evening of July 3rd. Two reports of large hail were received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jul 3, 2:15 PM CST, 5 hours earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 315 PM CDT TUE JUL 3 2007 .DISCUSSION... S/W OVR WRN CWA LATE THIS AFTN WL CONT TO MOVE SEWD ACRS REST OF CWA THIS EVE. PLENTY OF CI HAS LIMITED HEATING TO ALL BUT SERN THIRD OF CWA THIS AFTN. IF TRW CAN FIRE UP WL LIKELY BE ALONG WEAK SFC CONVERGENCE/FNT MOVG INTO NW IA BY LATE AFTN WHERE SFC HTG IS OCCURRING. SO WL CONT SCT TRW THERE THRU ABOUT 03Z WITH A CHC OR SLIGHT CHC TO THE NW. NOT EXPECTING WDSPRD SVR WX...BUT IF STRMS GET GOING HAIL AND WND THE MAIN THREAT. BULK OF TRW THREAT SHUD BE OVER BY 05Z WITH WEAK NWLY FLOW BEHIND S/W. SFC HIGH PRESSURE BEGINS TO BUILD INTO THE REGION ON WEDNESDAY UNDER A NORTH/NORTHWESTERLY LOWER LEVEL FLOW. EVEN WITH CAA OCCURRING OVER THE REGION...ENHANCED MIXING SHOULD ALLOW TEMPERATURES TO CLIMB INTO THE MID TO UPPER 80S ACROSS THE CWA ON WEDNESDAY AFTERNOON. WITH A SURFACE HIGH CENTERED OVER THE REGION ON WEDNESDAY NIGHT...ALONG WITH LIGHT WINDS AND RELATIVELY CLEAR SKIES THROUGH MUCH OF THE NIGHT...GENERALLY WENT BELOW GUIDANCE WITH LOWS. WILL SEE SOME CLOUDS MOVE INTO THE AREA LATER IN THE NIGHT...WHICH WILL KEEP LOWS FROM COMPLETELY BOTTOMING OUT TO FULL POTENTIAL HOWEVER. CURRENT MODELS IN LITTLE BETTER AGREEMENT WITH WEAK BOUNDARY DROPPING SOUTHWARD ON THURSDAY...CLEARING THE CWA BY THURSDAY EVENING. AT THIS POINT...LOOKS TO BE MAINLY A DRY FRONTAL PASSAGE...THOUGH COULD NOT COMPLETELY RULE OUT A VERY ISOLATED SHOWER OR THUNDERSTORM WITH LOWER LEVEL CONVERGENCE AND WEAK LIFT. SURFACE HIGH PRESSURE WILL AGAIN BUILD INTO THE REGION ON FRIDAY...THEN PUSHING EASTWARD ON FRIDAY NIGHT...WHICH WILL BRING A RETURN TO A SOUTHERLY FLOW BY SATURDAY. WITH 850 MB TEMPS WARMING INTO THE MID AND UPPER 20S C ON SATURDAY AFTERNOON...COULD POTENTIALLY BE AN EXTREMELY HOT DAY ACROSS THE REGION. THE ONLY DRAWBACK WILL BE SOUTHERLY WINDS WHICH WILL PULL RAIN COOLED AIR FRONT THE CENTRAL PLAINS...AND THUS NOT ALLOW US TO GET AS HOT AS WE COULD. WITH THAT THOUGHT IN MIND...WENT BELOW GUIDANCE ON THAT DAY. WILL REMAIN DRY AND VERY WARM ON SUNDAY...THEN BECOMING MORE UNSETTLED FOR THE BEGINNING OF NEXT WEEK AS A STRONG COLD FRONT PUSHES INTO THE AREA IN THE SUNDAY NIGHT TO MONDAY TIME FRAME. && .AVIATION... GENLY VFR CONDS THRU PD...EXCEPT FOR OCNL MVFR CONDS IN SCT TRW THRU 06Z. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && JM/
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 152 PM CDT TUE JUL 03 2007 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-041200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 152 PM CDT TUE JUL 03 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED THUNDERSTORMS MAY REDEVELOP AGAIN ACROSS THE AREA LATE THIS AFTERNOON OR EVENING. IF STORMS CAN DEVELOP...THEY HAVE THE POTENTIAL OF BECOMING SEVERE EAST OF THE JAMES RIVER. THE MAIN THREAT WOULD BE HAIL TO THE SIZE OF GOLF BALLS AND WIND GUSTS TO 60 MPH. AN ISOLATED TORNADO COULD ALSO DEVELOP OVER NORTHWEST IOWA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE EAST OF THE JEAMES RIVER AFTER 4 PM. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
519 PM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL SPIRIT LAKE 43.42N 95.11W
07/03/2007 E0.75 INCH DICKINSON IA TRAINED SPOTTER
MOSTLY PEA SIZED HAIL WITH A FEW UP TO PENNY SIZE
&&
JLAFLINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
722 PM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 1 S EVERLY 43.15N 95.32W
07/03/2007 E0.88 INCH CLAY IA BROADCAST MEDIA
RELAYED BY MEDIA
&&
JLAFLINThe national radar mosaic for the moment the first event began.
2 hail. Local standard time, as filed.
Relatively flat hail fell with the largest stones the diameter of golf balls.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 50044, 50045.